Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 09:55:21 AM

Login with username, password and session length


Members
  • Total Members: 23497
  • Latest: Saguito
Stats
  • Total Posts: 639232
  • Total Topics: 48521
  • Online Today: 208
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lexiva side effect question  (Read 1393 times)

0 Members and 1 Guest are viewing this topic.

Offline Allentownboy

  • Member
  • Posts: 10
  • I'll never live the cowboy hat down...
Lexiva side effect question
« on: October 19, 2009, 01:27:53 PM »
Hi everyone,

Newbie here with a recent diagnosis, and am still wrapping my head around it all.  It certainly is alot to absorb! 

I have a question about a Lexiva side effect I am experiencing, and thought perhaps some of you could shed some light on it.  I have only been on my HAART therapy since mid last week, and am noticing that I am getting increasing itchiness on my legs, chest and arms.  No rash or flushing,  just a crazy itch that flares up especially at night (I take my meds in the morning).  I am taking some Benadryl which seemed to help last night when it was at its worst.  My questions are these:

Will this side effect eventually "go away"??  Is it simply my body getting used to the meds and this will pass?

I do have an allergy to Bactrim which the doc found was the Sulfa compound in it, but he still put me on this Lexiva anyway.

I really hope one of you have had this experience and can give me some guidance.  I will be seeing my doc later this week as well to make certain the Mepron they have me on is being as effective as the Bactrim was until I reacted so badly to it, so I can ask him also.  I just want your "real world" feedback beforehand.

Thanks everyone...
Sept 22 2009 @ 1:49PM Positive Diagnosis - PCP, CD4 49, VL 75,000
Oct 15 2009 Started on Lexiva,Truvada, Norvir, Isentress
Oct 22 2009 Learned my CD4 percentage is 1.9% - not too good...

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Lexiva side effect question
« Reply #1 on: October 19, 2009, 04:16:07 PM »
erm, LEXIVA should be used with caution in patients with a known sulfonamide allergy.

The capitals is cos this is cut n pasted from the drug info provided by GSK (http://us.gsk.com/products/assets/us_lexiva.pdf).

It might pass, but then again, you could switch n not itch (so to speak)

- matt
"The object is to be a well patient, not a good patient"

Offline Allentownboy

  • Member
  • Posts: 10
  • I'll never live the cowboy hat down...
Re: Lexiva side effect question
« Reply #2 on: October 19, 2009, 05:55:50 PM »
Thanks Newt - I saw that too. I was just hoping someone could give me their experiences and let me know if their body "got used to it" and things were cool after awhile, or they had to go on something else because they couldn't cope.  Honestly, I may get taken off of this med anyway once the Genotype/Phenotype tests come back in another 10 days.  In fact, my whole regimen may change... ::)

I wonder if there is a way to "desensitize" the system in relation to the Sulfa components in these drugs.  Don't people lose a great number of options in protease inhibitors due to this allergy (which is fairly common I am reading) making treatment regimens limited?  There must be something docs can do to make it more tolerable. 

But I am new to all this, so what do I know...
Sept 22 2009 @ 1:49PM Positive Diagnosis - PCP, CD4 49, VL 75,000
Oct 15 2009 Started on Lexiva,Truvada, Norvir, Isentress
Oct 22 2009 Learned my CD4 percentage is 1.9% - not too good...

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.